Alert archive / West Virginia / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 120, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Jun 15, 2000, 2:59 PM EDT for Preston County, West Virginia. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 15, 2000, 2:59 PM EDT (18:59 UTC)
- Expired
- Jun 15, 2000, 4:00 PM EDT
- In force
- 61 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Whole counties
County Preston County, WV
The radar
The Pittsburgh radar (KPBZ), 127 km from the middle of the area, began a volume at 19:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 15, 12:30 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 7.0 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 341 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 963 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 161 m²/s²
- 0-3 km storm-relative helicity
- 210 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.6
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 12:32 PM EDT, 2 hours 27 minutes earlier.
Area forecast discussion, Jun 15, 12:32 PM EDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 1232 PM EDT THU JUN 15 2000 UPDATE FOR SEVERE THUNDERSTORM WATCH W PA AND N WV AND W MD. .PBZ... MD...SEVERE THUNDERSTORM WATCH UNTIL 600 PM EDT THURSDAY FOR ZONE MDZ001. OH...NONE. PA...SEVERE THUNDERSTORM WATCH UNTIL 600 PM EDT THURSDAY FOR ZONES PAZ007>009...PAZ013>016...PAZ020>023...PAZ029>032. WV...SEVERE THUNDERSTORM WATCH UNTIL 600 PM EDT THURSDAY FOR ZONES WVZ001>004...WVZ012...WVZ021>023...WVZ041.
In the hours before
Special weather statement, Jun 15, 1:26 PM EDT, 1 hour 33 minutes before
PAZ023-030>032-WVZ021-022-151930- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 126 PM EDT THU JUN 15 2000 ...THUNDERSTORM UPDATE... BEWARE OF PONDING OF WATER ON ROADS AND IN POOR DRAINAGE AREAS FROM HEAVY RAIN THIS AFTERNOON...BESIDES THE THREAT OF DAMAGING WIND... LARGE HAIL...AND LIGHTNING FROM SEVERE THUNDERSTORMS. SOME AREAS NEAR LATROBE PENNSYLVANIA AND MORGANTOWN WEST VIRGINIA HAVE GOTTEN AN INCH OF RAIN IN FIFTEEN MINUTES. THE STORMS NEAR MORGANTOWN WILL BE MOVING NORTHEAST AT 35 MPH ALONG CHESTNUT RIDGE. AREAS AROUND LATROBE MAY GET THESE STORMS AND THEIR HEAVY RAIN BY ANYTIME AFTER 2 PM. GIORDANO
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 10:59 PM EDT | Severe Thunderstorm Warning | PBZ | Washington | 61 min |
| Jun 14, 11:18 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny | 57 min |
| Jun 14, 11:38 PM EDT | Severe Thunderstorm Warning | PBZ | Fayette | 67 min |
| Jun 14, 11:57 PM EDT | Severe Thunderstorm Warning | PBZ | Butler | 63 min |
| Jun 15, 12:25 AM EDT | Severe Thunderstorm Warning | PBZ | Venango | 65 min |
| Jun 15, 7:03 PM EDT | Severe Thunderstorm Warning | PBZ | Washington | 57 min |
| Jun 14, 10:16 PM EDT | Severe Thunderstorm Warning | PBZ | Monroe | 59 min |
| Jun 14, 8:36 PM EDT | Severe Thunderstorm Warning | PBZ | Marion | 39 min |
| Jun 14, 10:25 PM EDT | Severe Thunderstorm Warning | PBZ | Marshall | 35 min |
| Jun 14, 10:51 PM EDT | Severe Thunderstorm Warning | PBZ | Ohio | 24 min |
| Jun 15, 3:22 PM EDT | Severe Thunderstorm Warning | PBZ | Tucker | 53 min |
| Jun 15, 6:40 PM EDT | Severe Thunderstorm Warning | PBZ | Marshall | 35 min |
| Jun 15, 6:49 PM EDT | Tornado Warning | PBZ | Marshall | 26 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.